Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 252, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 30, 2007, 8:30 PM CDT for Runnels County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2007, 8:30 PM CDT (01:30 UTC)
- Expired
- May 30, 2007, 9:00 PM CDT
- In force
- 30 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Runnels County, TX
The radar
The San Angelo radar (KSJT), 86 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 7:27 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.5 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 757 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1971 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSJT 310130 SVRSJT TXC399-310200- /O.NEW.KSJT.SV.W.0252.070531T0130Z-070531T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 830 PM CDT WED MAY 30 2007 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL RUNNELS COUNTY IN WEST CENTRAL TEXAS... * UNTIL 900 PM CDT * AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES WEST OF CREWS...OR ABOUT 5 MILES EAST OF WINTERS...AND MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HATCHEL BY 855 PM CDT... BENOIT BY 900 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING FOR WEST CENTRAL TEXAS. REMEMBER THAT SEVERE STORMS CAN SUDDENLY PRODUCE TORNADOES. SEEK STURDY INSIDE SHELTER FROM THIS STORM AND STAY AWAY FROM WINDOWS. LAT...LON 3201 9972 3201 9991 3178 10010 3174 9973 $$
1 follow-up statement
000 WWUS54 KSJT 310139 RRA SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 838 PM CDT WED MAY 30 2007 TXC399-310200- /O.CON.KSJT.SV.W.0252.000000T0000Z-070531T0200Z/ RUNNELS TX- 838 PM CDT WED MAY 30 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR CENTRAL RUNNELS COUNTY... AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...NOW CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WINTERS LITTLE ELM LAKE...OR ABOUT 6 MILES SOUTHEAST OF WINTERS...MOVING SOUTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HATCHEL BY 855 PM CDT... BENOIT BY 900 PM CDT... SEEK STURDY INSIDE SHELTER FROM THIS STORM AND STAY AWAY FROM WINDOWS. REMEMBER THAT SEVERE STORMS CAN SUDDENLY PRODUCE TORNADOES. LAT...LON 3199 9973 3199 9992 3178 10010 3174 9973 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:40 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, May 30, 6:40 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 640 PM CDT WED MAY 30 2007 .AVIATION... WITH A VERY UNSTABLE AIRMASS AND THE PRESENCE OF A WEAK COLD FRONT... DRYLINE...AND AN OUTFLOW BOUNDARY...A FEW THUNDERSTORMS MAY DEVELOP THIS EVENING. CAP STRENGTH HAS HELD SO FAR...BUT IF STORMS CAN DEVELOP...COULD QUICKLY INTENSIFY AND BECOME SEVERE. CARRYING SCATTERED CB IN THE CLOUD GROUPS FOR THE TAF SITES THROUGH LATE EVENING. QUICK AMENDMENTS WILL BE NEEDED IF THUNDERSTORM DEVELOPMENT OVER A TAF SITE BECOMES IMMINENT. WINDS WILL BECOME MOSTLY NORTHEAST TO EAST TONIGHT...THEN SHOULD VEER TO THE SOUTHEAST ON THURSDAY. A PERIOD OF MOSTLY CLEAR SKIES IS EXPECTED FROM ROUGHLY 03Z-09Z. WITH A MOISTENING BOUNDARY LAYER...EXPECT LOW CLOUDS TO DEVELOP INITIALLY OVER THE BIG COUNTRY AND EXPAND TO THE SOUTH AND WEST OVERNIGHT. MOST OF WEST CENTRAL TEXAS SHOULD HAVE LOW CLOUDS WITH MVFR CEILINGS BY DAYBREAK THURSDAY. THE CLOUD COVERAGE WILL DECREASE FROM SOUTH TO NORTH DURING THE DAY THURSDAY...WITH CEILINGS AND BASES CLIMBING INTO THE VFR CATEGORY. AN ISOLATED THUNDERSTORM IS POSSIBLE THURSDAY AFTERNOON AND EVENING. THE BEST CHANCE FOR ANY STORM DEVELOPMENT WILL BE ACROSS THE BIG COUNTRY. && .PREV DISCUSSION... /ISSUED 315 PM CDT WED MAY 30 2007/ SHORT TERM... AN ALL OR NOTHING TYPE OF EVENT FOR WEST CENTRAL TEXAS UPCOMING... AND PLAYING THE WAITING GAME RIGHT NOW. SURFACE BASED CAPES HAVE CLIMBED ABOVE 3500 ALREADY...WITH THE 18Z RUC SHOWING EVEN BETTER INSTABILITY LATER THIS AFTERNOON. CAP HAS HELD SO FAR...BUT CU HAS STARTED TO DEVELOP. MAY BE A FEW MORE HOURS...BUT THINK AT LEAST SCATTERED STORMS WILL DEVELOP THIS AFTERNOON AND EVENING...AND GIVEN THE INSTABILITY...MAY QUICKLY REACH SEVERE LEVELS. NEXT QUESTION IS WHERE? FRONTAL BOUNDARY DRAPED BETWEEN SWEETWATER AND ABILENE...WITH SOMEWHAT ILL DEFINED DRYLINE EXTENDING SOUTH ACROSS THE CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU. ALSO WATCHED THE VERY BACK EDGE OF AN OUTFLOW BOUNDARY CREEP INTO THE EASTERN COUNTIES EARLIER THIS AFTERNOON. COULD SEE THE STORMS DEVELOP ANYWHERE ALONG ANY OF THESE BOUNDARIES...BUT AREAS ACROSS THE COLD FRONT ACROSS THE BIG COUNTRY PROBABLY THE MOST LIKELY. THEN WE WILL SEE IF A MORE WIDESPREAD COMPLEX CAN END UP FORMING. WILL CONTINUE THE SMALL POPS FOR THURSDAY AND THURSDAY NIGHT...AS FRONTAL BOUNDARY BEGINS TO WASH OUT. CAP SHOULD BE A LITTLE WEAKER AND SHOULD HAVE PLENTY OF INSTABILITY...BUT GETTING SOME SORT OF SURFACE CONVERGENCE TO BREAK THROUGH THE REMAINING CAP MAY STILL BE TOUGH. WILL NEED TO SEE WHATS LEFT OF THE FRONTAL BOUNDARY AND WHERE ANY OUTFLOW BOUNDARIES WILL END UP. LONG TERM... NORTHWEST FLOW BECOMES ESTABLISHED ACROSS THE SOUTHERN PLAINS...WITH A SERIES OF SHORTWAVES DROPPING THROUGH. HARD TO RULE OUT CONVECTIVE DEVELOPMENT IN NORTHWEST FLOW...WITH EITHER STUFF DEVELOPING WELL TO THE NORTHWEST ROLLING IN SATURDAY... SUNDAY...OR EVEN MONDAY NIGHT...OR AT LEAST SHOVING BOUNDARIES DOWN OUR DIRECTION. WILL CONTINUE TO MENTION SLIGHT CHANCE TO CHANCE POPS...WITH BETTER ODDS ACROSS THE BIG COUNTRY. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 68 88 68 86 / 30 20 20 20 SAN ANGELO 68 91 68 89 / 30 20 20 10 JUNCTION 71 89 68 87 / 30 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/99
Hazardous weather outlook, May 30, 3:19 PM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 319 PM CDT WED MAY 30 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-312030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 319 PM CDT WED MAY 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL CONTINUE TO MOVE SLOWLY SOUTH INTO THE BIG COUNTRY. ALSO...SEVERAL THUNDERSTORM OUTFLOW BOUNDARIES CONTINUE TO PROPAGATE ACROSS WEST CENTRAL TEXAS THIS AFTERNOON. THE COMBINATION OF THE OUTFLOW BOUNDARIES AND THE COOL FRONT WILL BE THE FOCUS FOR SCATTERED THUNDERSTORMS MAINLY THIS AFTERNOON AND EVENING ACROSS THE BIG COUNTRY...HEARTLAND...NORTHWEST CONCHO VALLEY AND THE NORTHWEST HILL COUNTRY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REMAINDER OF WEST CENTRAL TEXAS. IF THUNDERSTORMS DEVELOP...THE THUNDERSTORMS WILL QUICKLY BECOME SEVERE. THE MAIN THREATS WILL BE VERY LARGE HAIL AND DAMAGING WINDS...HOWEVER ISOLATED TORNADOES WILL ALSO BE POSSIBLE THIS AFTERNOON AND EARLY EVENING...WHERE THUNDERSTORMS DEVELOP ALONG ANY BOUNDARIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY UPPER LEVEL NORTHWEST FLOW AND A STATIONARY FRONT WILL BE OVER WEST CENTRAL TEXAS THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE. A FEW STORMS MAY BE SEVERE THURSDAY AND FRIDAY...MAINLY NORTH OF A MERTZON TO SAN ANGELO TO COLEMAN LINE. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED STARTING BETWEEN 4 PM AND 7 PM THIS AFTERNOON AND EVENING AND CONTINUING THROUGH THE EVENING. ACTIVATION IS MORE LIKELY NORTHEAST OF A LINE FROM STERLING CITY TO SAN ANGELO TO JUNCTION LINE.
In the hours before
Special weather statement, May 30, 7:00 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 700 PM CDT WED MAY 30 2007 TXZ114-310045- SHACKELFORD TX- 700 PM CDT WED MAY 30 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 PM CDT FOR SHACKELFORD COUNTY... AT 657 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 3 MILES SOUTHEAST OF FORT GRIFFIN...OR ABOUT 13 MILES NORTHEAST OF ALBANY...MOVING EAST AT 15 MPH. ANOTHER STORM WAS DEVELOPING JUST NORTHWEST OF ALBANY. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... NORTHEASTERN SHACKELFORD COUNTY. PEA SIZE HAIL AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, May 30, 7:23 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 723 PM CDT WED MAY 30 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-310230- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 723 PM CDT WED MAY 30 2007 ...SCATTERED SEVERE STORMS ARE POSSIBLE THROUGH LATE EVENING... A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR MUCH OF WEST CENTRAL TEXAS UNTIL MIDNIGHT. AT 715 PM...RADAR INDICATED SCATTERED THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG AN OUTFLOW BOUNDARY ACROSS THE BIG COUNTRY. CONDITIONS ARE FAVORABLE FOR SCATTERED SEVERE STORMS ACROSS THE BIG COUNTRY...HEARTLAND AND INTO THE CONCHO VALLEY THROUGH EARLY TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE FARTHER TO THE SOUTH. STAY TUNED TO NOAA ALL HAZARDS RADIO OR YOUR LOCAL TELEVISION AND RADIO STATIONS FOR THE LATEST STATEMENTS AND WARNINGS ON THESE STORMS.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:07 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 23 min |
| May 30, 7:27 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Taylor | 63 min |
| May 30, 7:31 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 14 min |
| May 30, 7:44 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 46 min |
| May 30, 7:50 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels, Taylor | 40 min |
| May 30, 8:19 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 41 min |
| May 30, 8:56 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 49 min |
| May 30, 11:59 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 46 min |
| May 31, 12:44 AM CDT | Severe Thunderstorm Warning | SJT | Brown | 46 min |
| May 31, 12:52 AM CDT | Flash Flood Warning | SJT | Brown | 3 hr |
| May 31, 1:25 AM CDT | Severe Thunderstorm Warning | SJT | Brown | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.